Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2003, 10:40 AM CDT for McLennan County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 10:40 AM CDT (15:40 UTC)
- Expired
- May 1, 2003, 11:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2698 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
439 WUUS54 KFWD 011540 SVRFTW TXC309-011645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1039 AM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 AM CDT * AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST SOUTH OF MCGREGOR...MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS NEAR BEVERLY HILLS. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3143 9751 3131 9736 3167 9686 3186 9708 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:15 AM CDT, 25 minutes earlier.
Area forecast discussion, May 1, 10:15 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1015 AM CDT THU MAY 1 2003 NEW MODEL DATA AND MORNING SOUNDING SUGGEST A BIGGEST POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON...SOME COULD BE SEVERE. COLD FRONT CONTINUES TO MOVE SE THIS MORNING...HAVING ALREADY MOVED THROUGH KSPS THIS LAST HOUR. MORNING SOUNDING SHOWS PRETTY STRONG CAP...BUT NEW ETA SUGGEST CAP WILL ERODE WITH STRONG INSOLATION. WITH FORECAST CAPE APPROACHING 4000 J/KG AND A PRETTY STRONG COLD FRONT TO PROVIDE LIFT....HAVE OPTED TO INCREASE POPS AND MENTION SOME SEVERE. THANKS TO SPC FOR COORD. STORMS COULD LINGER INTO THIS EVENING...MAINLY OVER THE SOUTHEAST HALF...SO HAVE UPDATED TO INCREASE POPS AND MENTION SOME SEVERE THIS EVENING FOR THAT PART OF CWA AS WELL. TEMPS LOOK GOOD FOR THIS AFTERNOON. HAVE ADJUSTED WINDS DOWN A BIT AS WELL. 80 .FWD... TX...NONE.
Hazardous weather outlook, May 1, 10:15 AM CDT, 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1015 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT SOUTHEAST OF A GAINESVILLE...TO BRECKENRIDGE LINE. LARGE HAIL AND DAMAGING DOWNBURST WINDS...WILL BE THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS. A COLD FRONT THAT EXTENDED FROM NORTH CENTRAL OKLAHOMA...SOUTHWEST THROUGH WICHITA FALLS...INTO SOUTHEASTERN NEW MEXICO AT MIDDAY...WILL MOVE SOUTHEAST TO NEAR A BONHAM...TO FORT WORTH...TO GOLDTHWAITE LINE BY 6 PM. ALTHOUGH THERE IS A MODERATELY STRONG CAP THIS MORNING...ADDITIONAL LIFT PROVIDED BY THE FRONT AND HEATING AHEAD OF THE FRONT...MAY BE SUFFICIENT TO BREAK THE CAP. DUE TO THE STRONG INSTABILITIES...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS FRIDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IT APPEARS THAT THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE NEAR A STATIONARY FRONT...THAT MAY EXTEND FROM NEAR SULPHUR SPRINGS...TO DALLAS...AND LAMPASAS DURING THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A GAINESVILLE TO BRECKENRIDGE LINE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:46 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 29 min |
| May 1, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 46 min |
| May 1, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 1, 3:07 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 1, 3:11 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| May 1, 3:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| May 1, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 34 min |
| May 1, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 44 min |
| May 1, 4:02 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 58 min |
| May 1, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 53 min |
| May 1, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 32 min |
| May 1, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 30 min |
| May 1, 4:23 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 52 min |
| May 1, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 32 min |
| May 1, 4:50 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 55 min |
| May 1, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 32 min |
| May 1, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 27 min |
| May 1, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 52 min |
| May 1, 5:21 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 54 min |
| May 1, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 59 min |
| May 1, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 63 min |
| May 1, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 62 min |
| May 1, 6:17 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 58 min |
| May 1, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.